MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: unknown/ not provided.Section d6b: if explanted, give date: not applicable, as the lens remains implanted in the eye.Section e1: reporter: middle name: unknown/ not provided.Section e1: reporter: address: address - line 2: unknown/ not provided.Section e1: reporter: telephone number: (b)(6).Section h3: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the monofocal preloaded intraocular lens (iol) was used and as a preloaded iol it was not tempered with until it was inserted into the eye.Upon pushing the lens through the shooter, there were no any visible marks or scratches on the lens.When the lens was unfolded under the microscope, two scratches were visible.The surgeon did not remove the lens however surgeon was not impressed that the preloaded lens was already scratched.Iol still remains implanted.Review 24 hours post operatively in eye out patient department.(opd) revealed that the iol was performing as expected.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: no, however, photo was available.Section d9: returned to manufacturer: product was not received, however, photo was received.Section h3: device evaluated by manufacturer: no, however, photo was evaluated.Device evaluation: no suspect product was received; however, a photo was provided by the customer.The customer provided photo was evaluated by a post market safety surveillance officer.It was observed 2 notch like marks, located one in mid-periphery at 2:30 and one in lens periphery zone at 3:00 in relation to the picture orientation.Due to the marks location it is not expected for the observed issues to impact the patient visual function; however, the definitive clinical impact and the incident root cause cannot be determined per a photo assessment.Manufacturing record evaluation: the manufacturing records review for this device shows that it was released within specification.Conclusion: the complaint issue "cosmetic issues" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20606575
Report Number3012236936-2024-000292
Device Sequence Number15320384
Product Code HQL
UDI-Device Identifier05050474636156
UDI-Public(01)05050474636156(17)270209
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown